Large time asymptotics of solutions to the generalized benjamin-ono equation

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)

Abstract

We study the asymptotic behavior for large time of solutions to the Cauchy problem for the generalized Benjamin-Ono (BO) equation: ut + (|u|ρ-1u)x + ℋuxX = 0, where ℋ is the Hubert transform, x, t ∈ R, when the initial data are small enough. If the power p of the nonlinearity is greater than 3, then the solution of the Cauchy problem has a quasilinear asymptotic behavior for large time. In the case ρ = 3 critical for the asymptotic behavior i.e. for the modified Benjamin-Ono equation, we prove that the solutions have the same L time decay as in the corresponding linear BO equation. Also we find the asymptotics for large time of the solutions of the Cauchy problem for the BO equation in the critical and noncritical cases. For the critical case, we prove the existence of modified scattering states if the initial function is sufficiently small in certain weighted Sobolev spaces. These modified scattering states differ from the free scattering states by a rapidly oscillating factor.

Original languageEnglish
Pages (from-to)109-130
Number of pages22
JournalTransactions of the American Mathematical Society
Volume351
Issue number1
DOIs
Publication statusPublished - 1999
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Large time asymptotics of solutions to the generalized benjamin-ono equation'. Together they form a unique fingerprint.

Cite this